Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


combivir / truvada lipoatrophy
Feb 18, 2011

I have been on combivir and viracept for over 20 years. My t cells have allways been > 1,000. I just had my exam by my Dr. and brought to his attention the fact that I am getting "ropes" ive herad called, vein expossure from lipoatrophy on my calves and it seem to be progressing to my thighs. He recommended I change to Truvada. When I read the side effects, they appear to be the same as with combivir, although he says the possibility of this side effects are minimal and a lot less than with combivir. I am a bit concerned about switching meds based on this....I have been lucky so far....I would hate to have facial wasting or buffalo hump, etc.

Thanks for the information you provide to all of us.

Response from Dr. Henry

The AZT (zidovudine) in Combivir has a higher risk for fat loss than the tenofovir in Truvada. Studies where patients switch from Combivir to Truvada have usually demonstrated similar or better HIV outcomes along with stabilization or reversal of fat loss (perhaps less fat gain problems in neck/abdomen as well) from arms/legs/face. The worse the fat loss the lower the chance for more meaningful fat recovery so switching earlier rather than later is recommended. KH



Previous
Hiv + having belching recently
Next
life expectancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement